What are the effects to my body if I change my birth control pills?

Are you thinking about switching your birth control pills for one reason or another? There are many reasons why a doctor may recommend you to change your birth control pills. In general if you have not had any side effects with the current pills you are taking, you should not have any with the new pills. It is the same if you have had side effects such as, spotting or mood swings you can expect the same general symptoms.

The Side Effects of Switching Birth Control Pills

 
 

Most of the birth control pills that are available on the market, contain two hormones that prevent the egg from ovulating. It may have one of the hormones, or it may have a combination of two hormones, but they all work the same. It is for this reason that the symptoms that you may experience will more than likely be the same when you switch from one pill to another.

The side effects from birth control pills are in general the same, but there is a chance that they may vary due to the different levels of hormones in the body. You can experience depression, fluctuation in weight, tenderness of the breasts, or nausea, when starting or changing birth control pills. These are symptoms that you may have as well when you switch your birth control pills. This is due to the fact that each pill has different levels of hormones, and the body must adjust to these different hormone levels.

What You Need to Know When Changing Birth Control Pills

Though the symptoms and effects might be the same, you may want to take precaution while switching birth control pills. This has a lot to do with if you switch pills in the middle of your cycle. A lot of women choose to change pills in the middle of their cycle to limit or avoid side effects, but this may cause you to miss or forget a pill and increase the risk of pregnancy. Make sure to visit your doctor, or to get an online doctor consultation to negate the risks of switching pills.

 
 

IF you are planning on switching your birth control pills in the middle of a pack, then you may consider using other birth control methods until you are on a regular cycle with taking your birth control pills. It may help in reducing the side effects, but there is still the possibility that you can suffer from the same side effects. It is best to wait until the old pills are finished to start the new ones.


Do you have a question to ask a doctor online?

Ask a Doctor Online Now »






Recommended Links
Q: Hemoglobin is at 9.8 g/dL at 37 weeks of pregnancy. Kindly advice what is to be done.
Hemoglobin is 9.8 g/dL. That is less for the third trimester. But, this is the corrected one, previously it was much lower. In delivery, there is a chance of bleeding, changes in clotting factors and hormonal changes at... Read more »
Q: If I stop using Clobetamil G cream, I become very dark. What shall I do?
Clobetamil (Clobetasol and Gentamycin) is a strong topical corticosteroid cream, it is not a fairness cream. Clobetamil makes your skin very thin. That is why you feel you are getting fair. Thinning of skin makes it more... Read more »
Q: Hemoglobin is very low, 5.6 g/dL. How to raise the level?
There are multiple reasons for having low hemoglobin. It can be due to nutritional deficiency or chronic blood loss. I recommend seeing a gastroenterologist. He needs fecal occult blood testing and colonoscopy to rule ou... Read more »
Ask a Doctor Online? Ask Now!